Hail, Teller
- When
- August 5, 2:53 PM MST to 2:58 PM MST
- Where
- Teller County, 1 mi S of Divide
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.917, -105.150
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Aug 5, 1:50 PM MST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 250 PM MDT FRI AUG 5 2005 .SHORT TERM... (TONIGHT AND SATURDAY) MONSOON PLUME REMAINS OVER SOUTHERN COLORADO THIS AFTERNOON. LOW LEVEL MOISTURE REMAINS PRETTY RICH AS WELL...WITH SURFACE DEWPOINTS GENERALLY IN THE MID 40S TO MID 50S ACROSS THE ENTIRE FORECAST AREA. THESE DEWPOINTS...COUPLED WITH PLENTY OF MONSOONAL MOISTURE IN THE MID AND UPPER LEVELS...WILL ALLOW FOR ANOTHER EVENING OF SCATTERED SHOWERS AND THUNDERSTORMS. THUS FAR...SCATTERED ACTIVITY HAS DEVELOPED ACROSS THE WESTERN HALF OF THE FORECAST AREA...FROM THE CENTRAL AND WESTERN MOUNTAIN AREAS...EAST TO THE SANGRE DE CRISTOS. SO FAR...RADAR SCANS INDICATE CONVECTION IS RATHER LOW-TOPPED...WITH MOST OF THE REFLECTORS (RAIN AND ICE) CONFINED TO THE LOWEST ELEVATION SLICES. NOTHING TOO STRONG...BUT LIKELY HEAVY RAINERS WITH SOME LIGHTNING. STORMS COULD GAIN A LITTLE MORE INTENSITY AS THEY MOVE EAST ONTO THE PLAINS THIS EVENING... ENCOUNTERING HIGHER CAPE. LATEST LAPS ANALYSIS INDICATES A BROAD RIBBON OF 1000-2000 J/KG ORIENTED ALONG THE EASTERN MOUNTAIN RANGES. NOT SURE IF VALUES ARE THAT HIGH...BUT WITH TEMPS IN THE MID 70S AND DEWPOINTS IN THE MID 50S...THE SOUNDING YIELDS MAYBE 500-1000 J/KG. THIS SHOULD BE PLENTY OF CAPE FOR SOME DECENT SHOWERS THIS EVENING. SATURDAY...WARMER AND DRIER AIR BEGINS TO MOVE BACK IN...AS THE MONSOON PLUME IS SUPPRESSED TO THE SOUTH. DROPPED POPS BACK FROM TODAYS VALUES...BUT KEPT CHANCE POPS (30S) GOING ACROSS THE SOUTHERN MOUNTAINS...WITH ISOLD POPS (20S) GOING OVER THE AREAS ADJACENT TO THE SOUTHERN MOUNTAINS...PER COORDINATION WITH SURROUNDING FORECAST OFFICES. AS FOR TEMPS...BACK TO THE 90S FOR THE PLAINS (GENERALLY LOWER 90S)...WITH 70S AND 80S IN THE MOUNTAINS... JUST ABOUT AVERAGE FOR THIS TIME OF YEAR. LW .LONG TERM... (SATURDAY NIGHT THROUGH NEXT FRIDAY) SATURDAY NIGHT...DEEPEST MOISTURE AND HIGHEST CAPES OVER THE FAR SOUTHERN PART OF THE CWFA. AFTER COLLABORATION WITH AMA AND ABQ... WILL RAISE POPS A BIT OVER OUR SOUTHERN TIER ZONES AND OVER THE WESTERN MOUNTAINS...THOUGH...STILL ONLY ISOLATEDS TO LOW CHANCES. SUNDAY...NOT MUCH MOISTURE TO WORK WITH...WITH GREATEST AMOUNT... ALONG WITH HIGHEST CAPE OVER THE PLAINS...AGAIN IN BACA AND LAS ANIMAS COUNTIES. SLIGHTLY HIGHER POPS...IN THE ISOLATED CATEGORY... OVER THE HIGHER TERRAIN AND ADJACENT AREAS STILL LOOKS GOOD DURING THE AFTERNOON AND EVENING. SLOW MOVING STORMS COULD PRODUCE LOCALLY HEAVY RAIN. MID LEVEL TEMPERATURES WARM SLIGHTLY...SO GOING FORECAST OF SLIGHTLY WARMER ON SUNDAY LOOKS FINE. FOR MONDAY THROUGH WEDNESDAY...BROAD UPPER RIDGE CONTROLS SENSIBLE WEATHER...AND WITH LIMITED TRAPPED MOISTURE...DAILY ISOLATED POPS AND ABOVE NORMAL TEMPERATURES SEEM CERTAIN. ANY STORMS THAT DEVELOP WILL BE SLOW MOVING...BRINGING THE POSSIBILITY OF LOCALLY HEAVY RAIN. THURSDAY AND FRIDAY...THE MODELS SHOW RIDGE REPOSITIONING TO THE EAST WHICH MAY ALLOW FOR THE MONSOON MOISTURE TO BE MORE WIDESPREAD ACROSS OUR AREA...SO HAVE TRENDED POPS UP A BIT. STILL COULD BE VERY WARM...BEFORE ANY DEEP CONVECTION BREAKS OUT IN THE AFTERNOON THRUSDAY THOUGH. TRENDED TEMPERATURES DOWN A BIT ON FRIDAY WITH MORE CLOUD COVER AND CONTINUED RAIN CHANCES. && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 700 AM MDT FRI AUG 5 2005 COZ058>089-093>099-061300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 700 AM MDT FRI AUG 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL COLORADO...SOUTH CENTRAL COLORADO...SOUTHEAST COLORADO AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS AND ADJACENT PLAINS THIS AFTERNOON...WITH ISOLATED THUNDERSTORMS ACROSS THE FAR EASTERN PLAINS. THE MAIN THREAT WITH THUNDERSTORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAIN. HOWEVER...ONE OR TWO STORMS MAY BRIEFLY BECOME SEVERE ALONG THE EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS...PRODUCING HAIL AROUND 3/4 INCH IN DIAMETER. LOCALIZED FLASH FLOODING WILL BE POSSIBLE IF HEAVY RAIN FALLS ACROSS THE BURN SCARS...SUCH AS THE MILLION OR THE MASON GULCH BURN SCAR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING MAINLY OVER THE MOUNTAINS AND NEARBY LOWER ELEVATIONS. THESE THUNDERSTORMS WILL PRODUCE GUSTY WINDS OF 35 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND THIS EVENING ESPECIALLY ALONG THE EAST SLOPES OF THE SOUTHEAST MOUNTAINS.
The Pueblo radar (KPUX), 98 km away, was scanning. The volume nearest the first event began at 21:52 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473698.